Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

3 Bumps

A few questions regarding anti depressant use by a female child of 11

Does it cause the child to gain weight? I'm talking like 20-30 lbs
Can bipolar be diagnosed in an 11 year old?


Asked by butterflyblue19 at 8:56 PM on Sep. 21, 2013 in Tweens (9-12)

Level 50 (383,297 Credits)
This question is closed.
Answers (12)
  • I'm sorry BB! Celexa or citalapram is known to cause weight gain.
    Sounds like the Dr may need to put her on mood stabilizers such as Lithium or Benzodiazepines so she can function normally.
    Poor thing. :(

    Answer by KTElite at 2:01 AM on Sep. 22, 2013

  • Some anti-depressants can cause weight gain.
    Bi-Polar can definitely be diagnosed in a child.

    Answer by KTElite at 9:00 PM on Sep. 21, 2013

  • Anti-depressants can cause weight gain in general.. I really don't think age matters.

    Answer by anestheticsex at 9:03 PM on Sep. 21, 2013

  • Yes, and yes

    Answer by Mrs_Prissy at 9:07 PM on Sep. 21, 2013

  • yes it can and yes a child can be diagnosed so young

    Answer by luvmygrandgirl at 9:08 PM on Sep. 21, 2013

  • Well certain antidepressants made me gain huge amounts of weight, so I would think it could make anyone gain weight. One of my dd's friends was on all kinds of meds at age 13, and meds for her bipolar disorder were a part of that. So, yes it can be diagnosed that young.

    Answer by anime_mom619 at 9:49 PM on Sep. 21, 2013

  • omgosh so sorry to hear this.....yes & yes to your questions the Doctors should really re-think their choice in meds, try something different

    Answer by sarasmommy777 at 11:26 PM on Sep. 21, 2013

  • What's up BB? Is everything okay?

    Answer by KTElite at 9:11 PM on Sep. 21, 2013

  • Some antidepressants can cause weight gain in people of any age. I had to quit taking the best antidepressant I ever found for me because, although it treated my depression beautifully, it was making me gain five or six pounds a month. After almost a year, I drew the line. I'm still working on getting rid of those pounds.

    Answer by Ballad at 9:56 PM on Sep. 21, 2013

  • Yes anti depressants have the reputation of increasing the likely hood of weight gain.
    The rest I would not say one way or the other since I have not kept up on all the "discoveries" in Psychology
    You are enttled to get a second opinion for another doctor.

    Answer by Dardenella at 9:58 PM on Sep. 21, 2013